Alert archive / North Carolina / Frost Advisories in 2015
Frost Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this frost advisory at Oct 18, 2015, 3:05 PM EDT for Marlboro County, South Carolina; Bladen County, Pender County, Robeson County, North Carolina. It took effect at Oct 19, 2015, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2015, 3:05 PM EDT (19:05 UTC)
- In effect from
- Oct 19, 2015, 4:00 AM EDT
- Expired
- Oct 19, 2015, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Pender County, NC, Robeson County, NC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 76 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WWUS72 KILM 181905 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 305 PM EDT SUN OCT 18 2015 ...FIRST FROST OF THE SEASON EXPECTED TONIGHT... NCZ087-096-105-SCZ017-190400- /O.NEW.KILM.FR.Y.0002.151019T0800Z-151019T1200Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... BENNETTSVILLE 305 PM EDT SUN OCT 18 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. * TEMPERATURES...DROPPING INTO THE MID 30S WITH SOME LOWER 30S POSSIBLE IN THE COLDEST SHELTERED AREAS AND SWAMPS. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR IN THE PRE-DAWN HOURS AND RIGHT UP TO SUNRISE. * IMPACTS...SENSITIVE CROPS AND VEGETATION WILL BE SUSCEPTIBLE TO THE PATCHY TO AREAS OF FROST EXPECTED OVERNIGHT. TAKE THE NECESSARY PRECAUTIONS TO PREVENT DAMAGE TO OUTDOOR PLANTS AND CROPS. BRING POTTED PLANTS INSIDE IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED IF LEFT UNCOVERED. && $$ 17
2 follow-up statements
339 WWUS72 KILM 190214 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1014 PM EDT SUN OCT 18 2015 ...FIRST FROST OF THE SEASON EXPECTED TONIGHT... NCZ087-096-105-SCZ017-191200- /O.CON.KILM.FR.Y.0002.151019T0800Z-151019T1200Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... BENNETTSVILLE 1014 PM EDT SUN OCT 18 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...AREAS OF FROST WILL DEVELOP BETWEEN 4 AM AND SUNRISE. FROST SHOULD BEGIN TO MELT AROUND 8 AM AS TEMPERATURES WARM. * IMPACTS...SENSITIVE CROPS AND VEGETATION WILL BE SUSCEPTIBLE TO FROST DAMAGE. TAKE THE NECESSARY PRECAUTIONS TO PREVENT DAMAGE TO OUTDOOR PLANTS AND CROPS. BRING POTTED PLANTS INSIDE IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED IF LEFT UNCOVERED. && $$ TRA
677 WWUS72 KILM 191157 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 757 AM EDT MON OCT 19 2015 NCZ087-096-105-SCZ017-191300- /O.EXP.KILM.FR.Y.0002.000000T0000Z-151019T1200Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... BENNETTSVILLE 757 AM EDT MON OCT 19 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... TEMPERATURES ARE SLOWLY BEGINNING TO WARM THIS MORNING AND MOST FROST HAS MELTED. SOME ISOLATED PATCHY FROST MAY STILL EXIST IN THE COLDEST LOCATIONS FOR ANOTHER HOUR...BUT THIS DOES NOT WARRANT EXTENSION OF THE FROST ADVISORY. $$ 17
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:15 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 18, 1:15 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
115 PM EDT SUN OCT 18 2015
.SYNOPSIS...
CHILLY AND DRY HIGH PRESSURE WILL SETTLE OVER THE EASTERN CAROLINAS
THROUGH EARLY NEXT WEEK WITH THE COLDEST TEMPERATURES SO FAR THIS
AUTUMN. PATCHY FROST WILL BE POSSIBLE IN SOME INLAND LOCATIONS
EARLY MONDAY MORNING. A WARMING TREND WILL FOLLOW MID AND LATE
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SUNDAY...CLEAR...COOL...AND DRY THE WORDS TO DESCRIBE
TODAY AS EXPANSIVE 1034MB CANADIAN HIGH PRESSURE CENTERED OVER
ILLINOIS CONTINUES TO DROP SE AND EXPANDS INTO THE CAROLINAS. THIS
HIGH WILL PUSH SLOWLY SE THROUGH TODAY...BECOMING CENTERED JUST NW
OF THE AREA TONIGHT. VERY DRY EVIDENT ON WV IMAGERY OVERHEAD WILL
PREVENT ANY CLOUD COVER TODAY...BUT COLD ADVECTION ON NORTH WINDS
WILL KEEP HIGHS WELL BELOW CLIMO NORMS. EXPECT MAX TEMPS TODAY TO
REACH ONLY AROUND 60...VALUES MORE TYPICAL OF EARLY DECEMBER THAN
MID-OCTOBER...DESPITE THE FULL SUNSHINE.
KLTX VWP THIS MORNING HAS 30-40 KTS AT 2KFT...SO WIND GUSTS ARE
EXPECTED TO PEAK LATE THIS MORNING INTO EARLY AFTN...WITH SOME GUSTS
EXCEEDING 20 MPH. AS THE HIGH BUILDS SOUTHWARD THE LLJ WILL EASE ON
THE WEAKENING PRESSURE GRADIENT...AND WINDS WILL BECOME MORE STABLE
AS WELL AS LIGHTER.
BIGGEST CONCERN THIS PERIOD INVOLVES POSSIBLE FROST TONIGHT. WITH
THIS MORNING UPDATE HAVE INHERITED PATCHY FROST INLAND WITH NO
CURRENT NPW /FROST ADVISORY/. WHILE TEMPS WILL FALL WELL INTO THE
30S...WITH WIDESPREAD MID 30S LIKELY...THE CHALLENGE IS WHETHER OR
NOT WINDS WILL TRULY DECOUPLE. COLD ADVECTION WILL PERSIST
OVERNIGHT...EVEN WELL INLAND...AND LOCAL RESEARCH HAS SHOWN THAT
FULL DECOUPLING OF SURFACE WINDS NEVER OCCURS DURING A COLD
ADVECTION REGIME...EVEN WITH 1000 FT WINDS AT JUST A FEW KTS. A
GUSTY LLJ IS PROGGED TO DEVELOP OVERNIGHT ABOVE A STEEP
INVERSION...ACCOMPANIED BY A TERTIARY COLD SURGE OVERNIGHT. THE
SHELTERED AREAS MAY STILL DROP TO CALM...AND MET MOS NUMBERS SHOW 0
KTS OF WIND AT A FEW LOCATIONS...BUT THIS MAY BE UNDERDONE. FOR NOW
HAVE LEFT INHERITED PATCHY FROST AND WILL MAKE A DECISION ON ANY
HAZARDS WITH THE FULL PACKAGE THIS AFTN.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 330 AM SUNDAY...HIGH PRESSURE OVER THE CAROLINAS WILL GET
STRETCHED FROM WEST TO EAST THROUGH MID WEEK AS IT SHIFTS OFF THE
EAST COAST WHILE EXTENDING BACK TO THE APPALACHIANS. THIS WILL
HELP TO SLOWLY MODIFY THE VERY COLD AIR MASS IN PLACE AS
NORTHERLY WINDS SHIFT AROUND TO THE E-NE WITH A WARMER AND
RELATIVELY MOISTER FLOW BY TUES NIGHT. THE DEEP NW FLOW ON THE
BACK END OF THE MID TO UPPER TROUGH WILL DAMPEN OUT BEFORE RIDGE
STARTS BUILDING UP FROM THE GOM BY LATE TUES WITH RISING H5
HEIGHTS. THE VERY LOW DEWPOINT TEMPS IN THE 30S ON MONDAY WILL BE
BACK UP INTO THE 50S BY LATE TUES. OVERALL EXPECT PLENTY OF
SUNSHINE MON THROUGH TUES AS TEMPS RECOVER TO MORE SEASONABLE
LEVELS. AS AIR MASS MODIFIES SLOWLY...MAY SEE A SECOND NIGHT OF
PATCHY FROST INLAND AS DEWPOINT TEMPS WILL STILL BE IN THE MID
30S WITH WITH MORE IDEAL RADIATIONAL COOLING IN NEAR CALM WINDS.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 330 AM SUNDAY...HIGH PRESSURE ORIENTED WEST TO EAST
EXTENDING FROM THE SOUTHERN APPALACHIANS TO WELL OUT IN THE
ATLANTIC WILL PRODUCE A MOISTER ON SHORE FLOW WED INTO THURS.
EXPECT DEWPOINT TEMPS TO RECOVER BACK UP INTO THE 50S AND CLOSE TO
60 BY THURS NIGHT. THIS WILL SWING OVERNIGHT LOWS BACK UP ABOVE
NORMAL AND ALLOW DAY TIME HIGHS TO REACH BACK UP ABOVE
NORMAL...INTO THE 70S TO CLOSE TO 80 BY THURS. MAY SEE SOME CLOUDS
BACK IN THE FORECAST ON THURS BUT NOT EXPECTING ANY PCP THROUGH
THE WEEK.
THE MID TO UPPER RIDGE BECOMES MORE AMPLIFIED UP FROM THE GULF
COAST PROVIDING A DEEPER NORTHERLY FLOW WHICH SHOULD HELP PUSH A
WEAK AND DRY COLD FRONT SOUTH BY FRIDAY. THIS SHOULD HELP TO LOWER
TEMPS AND DEWPOINTS A FEW DEGREES THROUGH FRI INTO SAT AS HIGH
PRESSURE BUILDS DOWN FROM THE NORTH WITH A DEEPER NORTHERLY FLOW
BUT OVERALL DO NOT EXPECT TOO MUCH CHANGE THROUGHOUT THE PERIOD.
TEMPS BASICALLY RUNNING ON THE WARMER SIDE OF CLIMO WED AFTN
THROUGH FRI. BY SATURDAY...A LOW PRESSURE SYSTEM OUT TO THE EAST
IN THE ATLANTIC MAY HELP TO TIGHTEN GRADIENT AND INCREASE
NORTHERLY WINDS ACROSS THE AREA WITH SOME CLOUDS AND LOW END CHC
OF SHWRS ALONG THE COAST HEADING INTO SAT NIGHT.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z SUNDAY...DRY HIGH PRESSURE WILL BUILD INTO THE
CAROLINAS FROM THE NW AND RESULT IN VFR CONDITIONS THROUGH MONDAY.
GUSTY WINDS WILL DIMINISH AROUND SUNSET.
EXTENDED OUTLOOK...HIGH PRESSURE WILL RESULT IN VFR CONDITIONS
THROUGH THE WEEK.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SUNDAY...GUSTY NORTH WINDS CONTINUES ACROSS THE WATERS
THIS MORNING...AND THE SCA REMAINS UNCHANGED AT THIS TIME. WINDS ARE
CONSISTENT AT 15-20 KTS THIS MORNING...WITH GUSTS TO 30 KTS...AND
ALTHOUGH THESE WILL BEGIN TO EASE SLOWLY THIS AFTN...BUT WIND SPEEDS
OF 10-20 KTS WILL LIKELY PERSIST THROUGH THE PERIOD. THESE WINDS
HAVE PUSHED SEAS UP TO 5-7 FT OVER THE NC WATERS...AND 4-6 FT OFF OF
THE SC COAST. ALTHOUGH WIND SPEEDS WILL EASE SOME...SEAS WILL BE
SLOW TO FALL...AND THE H20 GUIDANCE KEEPS WAVE HEIGHTS AT SCA
THRESHOLDS RIGHT THROUGH THE OVERNIGHT. WILL MONITOR THE WIND SPEEDS
THIS AFTN AND A LOCAL EXTENSION OF THE SCA MAY BE REQUIRED.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 330 AM SUNDAY...CENTER OF HIGH WILL SHIFT CLOSER OVER THE
WATERS MON THROUGH TUES AS IT BECOMES STRETCHED OUT FROM WEST TO
EAST TO THE NORTH. THIS WILL ALLOW WINDS TO DIMINISH AS GRADIENT
RELAXES AND WILL ALSO HELP TO SHIFT WINDS FROM MORE NORTHERLY TO
MORE NE-E THROUGH THE PERIOD. OVERALL EXPECT WINDS UP TO 15 TO 20
KTS THROUGH MON WITH SEAS 3 TO 5 FT. BY TUES WINDS WILL BE NE-E 10
TO 15 KTS WHICH IN TURN WILL PRODUCE A DROP IN SEAS DOWN TO 2 TO 4
FT.
LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 330 AM SUNDAY...HIGH PRESSURE WILL BE ORIENTED MORE WEST TO
EAST STRETCHING FROM THE SOUTHERN APPALACHIANS EAST OUT TO THE OFF
SHORE ATLANTIC WATERS WITH CENTER REMAINING JUST NORTH OF
WATERS. EXPECT E-NE WINDS 10 TO 15 KTS BACKING TO THE NORTH BUT
REMAINING FAIRLY WEAK THROUGH THURS. SEAS 2 TO 4 FEET WEDNESDAY
WILL SEE A SLIGHT INCREASE LATE THURSDAY AS HIGH PRESSURE BEGINS
TO BUILD DOWN FROM THE GREAT LAKES BEHIND A WEAK DRY COLD FRONT
DROPPING DOWN FROM THE NORTH.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...BEACH HAZARDS STATEMENT UNTIL 6 PM EDT THIS EVENING FOR SCZ054-
056.
NC...BEACH HAZARDS STATEMENT UNTIL 6 PM EDT THIS EVENING FOR NCZ106-
108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ250-
252-254-256.
&&
SYNOPSIS...RGZ
NEAR TERM...JDW
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...CRM
MARINE...JDW/RGZHazardous weather outlook, Oct 18, 11:20 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1120 AM EDT SUN OCT 18 2015 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-191530- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 1120 AM EDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST IS POSSIBLE EARLY MONDAY MORNING. SOME SHELTERED LOCATIONS MAY ALSO BRIEFLY DROP TO FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-191530- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1120 AM EDT SUN OCT 18 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-SCZ054-056-191530- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 1120 AM EDT SUN OCT 18 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-191530- COASTAL BRUNSWICK- 1120 AM EDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 27
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 11:16 AM EDT | Beach Hazards Statement | ILM | Georgetown, Horry | 7 hr |
Nearby
Frost Advisories in North Carolina, 2015Frost Advisories in South Carolina, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.